MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SEEKER SUPPORT CATHETER

BARD PERIPHERAL VASCULAR, INC. SEEKER SUPPORT CATHETER
Model Number SK15035M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device, one image and two photo's have been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a treatment for a lesion in the sfa, the distal tip of the support catheter allegedly detached.It was further reported that after multiple attempts, the health care provider (hcp) retrieved the detached segment with a snare.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one partial seeker was evaluated.Three photos and one image was reviewed.The device was examined under magnification and the distal end was broke with evidence of stretching and ridges.The photo review was able to identify the broken distal end.The image review confirmed a detachment of a short radiopaque catheter segment.Therefore, the investigation is confirmed for tip detachment as the distal end was broke and not returned.The root cause could not be determined based upon available information.It is unknown whether patient and/ or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: while retracting the catheter, if resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or catheter separation.Precautions: if resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the catheter, introducer sheath and guidewire (as necessary) as a single unit.(b)(4).
 
Event or Problem Description
It was reported that during a treatment of a highly calcified lesion in the sfa, the distal tip of the support catheter allegedly detached.It was further reported that after multiple attempts, the health care provider (hcp) retrieved the detached segment with a snare.There was no reported patient injury.

Brand Name
SEEKER SUPPORT CATHETER
Common Device Name
SUPPORT CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7304576
Report Number2020394-2018-00172
Device Sequence Number2274030
Product Code DQY
UDI-Device Identifier00801741067921
UDI-Public(01)00801741067921
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2019
Device Model NumberSK15035M
Device Catalogue NumberSK15035M
Device Lot NumberVTBX0218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight104